Alert archive / Nevada / Red Flag Warnings in 2009
Red Flag Warning 2, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Jul 11, 2009, 8:44 PM PDT. It took effect at Jul 12, 2009, 1:00 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2009, 8:44 PM PDT (03:44 UTC)
- In effect from
- Jul 12, 2009, 1:00 PM PDT
- Expired
- Jul 12, 2009, 9:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Elko, NV
The text
As transmitted, in the capitals the NWS used until 2016.
000
WWUS85 KLKN 120344
RFWLKN
URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
844 PM PDT SAT JUL 11 2009
NVZ457-121300-
/O.UPG.KLKN.FW.A.0002.090712T2000Z-090713T0400Z/
/O.NEW.KLKN.FW.W.0002.090712T2000Z-090713T0400Z/
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
844 PM PDT SAT JUL 11 2009
...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM PDT SUNDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY IN CENTRAL NEVADA ZONE 457...
A RED FLAG WARNING IS IN EFFECT FOR THE FOLLOWING FIRE WEATHER ZONE:
457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND
EUREKA COUNTIES
THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 9 PM PDT SUNDAY...FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY IN CENTRAL NEVADA.
DISCUSSION...A LOW PRESSURE SYSTEM WILL MOVE BY TO THE NORTH OF
NEVADA ON SUNDAY...DRAGGING A COLD FRONT ACROSS THE SILVER STATE
LATE SUNDAY AFTERNOON AND SUNDAY EVENING. STRONG WINDS AHEAD OF
AND ALONG THE COLD FRONT WILL COMBINE WITH DRIER AIR MOVING IN
FROM THE SOUTHWEST TO RESULT IN HAZARDOUS FIRE WEATHER CONDITIONS
ACROSS FIRE WEATHER ZONE 457. WIND GUSTS OF 30 TO 35 MPH WITH
RELATIVE HUMIDITY VALUES OF 10 TO 15 PERCENT ARE LIKELY SUNDAY
AFTERNOON AND EVENING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.
&&
$$
JM3 follow-up statements
000
WWUS85 KLKN 120924
RFWLKN
URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
224 AM PDT SUN JUL 12 2009
NVZ457-130000-
/O.CON.KLKN.FW.W.0002.090712T2000Z-090713T0400Z/
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
224 AM PDT SUN JUL 12 2009
...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY IN
CENTRAL NEVADA ZONE 457...
A RED FLAG WARNING IS IN EFFECT FOR THE FOLLOWING FIRE WEATHER ZONE:
457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND
EUREKA COUNTIES
THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 9 PM PDT SUNDAY...FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY IN CENTRAL NEVADA ZONE 457.
DISCUSSION...A LOW PRESSURE SYSTEM WILL MOVE BY TO THE NORTH OF
NEVADA TODAY...DRAGGING A COLD FRONT ACROSS THE SILVER STATE LATE
THIS AFTERNOON AND EVENING. STRONG WINDS AHEAD OF AND ALONG THE
COLD FRONT WILL COMBINE WITH DRIER AIR MOVING IN FROM THE
SOUTHWEST TO RESULT IN HAZARDOUS FIRE WEATHER CONDITIONS ACROSS
FIRE WEATHER ZONE 457. WIND GUSTS OF 30 TO 35 MPH WITH RELATIVE
HUMIDITY VALUES OF 10 TO 15 PERCENT ARE LIKELY THIS AFTERNOON
AND EVENING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.
&&
$$
JM000
WWUS85 KLKN 122212
RFWLKN
URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
312 PM PDT SUN JUL 12 2009
NVZ457-130400-
/O.CON.KLKN.FW.W.0002.000000T0000Z-090713T0400Z/
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
312 PM PDT SUN JUL 12 2009
...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...
A RED FLAG WARNING REMAINS IN EFFECT FOR THE FOLLOWING FIRE WEATHER ZONE:
457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND
EUREKA COUNTIES
THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING...FOR GUSTY
WINDS AND LOW RELATIVE HUMIDITY IN CENTRAL NEVADA ZONE 457.
DISCUSSION...A LOW PRESSURE SYSTEM WILL MOVE BY TO THE NORTH OF
NEVADA...DRAGGING A COLD FRONT ACROSS THE SILVER STATE LATE THIS
AFTERNOON AND EVENING. STRONG WINDS AHEAD OF AND ALONG THE COLD
FRONT WILL COMBINE WITH DRIER AIR MOVING IN FROM THE SOUTHWEST TO
RESULT IN HAZARDOUS FIRE WEATHER CONDITIONS ACROSS FIRE WEATHER
ZONE 457. WIND GUSTS OF 30 TO 35 MPH WITH RELATIVE HUMIDITY VALUES
OF 5 TO 15 PERCENT WILL OCCUR THROUGH THIS EVENING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.
&&
$$
CEC000 WWUS85 KLKN 130351 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 851 PM PDT SUN JUL 12 2009 NVZ457-130500- /O.EXP.KLKN.FW.W.0002.000000T0000Z-090713T0400Z/ LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY- 851 PM PDT SUN JUL 12 2009 ...RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY IN ZONE 457 WILL EXPIRE AT 9 PM PDT THIS EVENING... THE RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY IN ZONE 457 WILL EXPIRE AT 9 PM PDT THIS EVENING. DISCUSSION...WINDS HAVE BEGUN TO SUBSIDE BELOW THE CRITICAL THRESHOLD ACROSS ZONE 457 THIS EVENING. RELATIVE HUMIDITIES...WHILE STARTING TO SLOWLY CLIMB...MAY TAKE A FEW HOURS BEFORE CLIMBING ABOVE 15%. WINDS OF 10 TO 15 MPH WITH GUSTS BETWEEN 20 AND 25 MPH WILL STILL BE COMMON THROUGH 11 PM BEFORE SUBSIDING. $$ JM
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jul 11, 2:28 PM PDT, 6 hours 16 minutes earlier.
Area forecast discussion, Jul 11, 2:28 PM PDT, 6 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 228 PM PDT SAT JUL 11 2009 .SYNOPSIS...AN INCREASE IN MOISTURE ACROSS THE REGION WILL RESULT IN MOSTLY CLOUDY SKIES...AND ISOLATED THUNDERSTORMS THIS EVENING. A LOW PRESSURE SYSTEM WILL START SWEEPING THE MOISTURE AWAY LATER SUNDAY...BUT NOT BEFORE ANOTHER DAY OF ISOLATED THUNDERSTORMS ACROSS MAINLY NORTHEASTERN NEVADA. DRY AND SUNNY WEATHER WILL RETURN MONDAY AND LAST THROUGH NEXT WEEK. && .SHORT TERM...TONIGHT THROUGH MONDAY. UPPER LOW OFF THE PAC NW COAST IN COMBINATION WITH UPPER HIGH OVER TEXAS IS DRAWING SUBTROPICAL MOISTURE UP FROM THE SOUTH. EXTENSIVE CLOUD COVER SO FAR TODAY HAS INHIBITED HEATING SO HAS PUT A DAMPER ON CONVECTION. SATELLITE PICS SHOW UPPER CLOUDS CLEARING OUT OF SOUTH CENTRAL NEVADA AT THIS TIME. THIS WILL ALLOW MORE SURFACE HEATING TO TAKE PLACE SO SHOULD SEE SOME ISOLATED LATE AFTERNOON AND EVENING THUNDERSTORMS DEVELOP ACROSS CNTRL NV. NOT SURE IF HIGHER CLOUD COVER WILL EXIT NRN NV IN TIME TO ALLOW ENOUGH HEATING TO GET ANY THUNDERSTORMS GOING...BUT LEFT ISOLATED TSTMS IN THE FCST AS NOT CONFIDENT ENOUGH TO REMOVE THEM AT THIS TIME. UPPER LOW WILL MOVE INTO SWRN OREGON BY SUNDAY AFTN. THIS WILL PUT 60-70 KT JET OVER NERN NV. THIS IN COMBINATION WITH SOME MID LEVEL MOISTURE AND INSTABILITY WILL BE ENOUGH TO KICK OFF A SOME TSTMS ACROSS NERN NV AND THE NRN PART OF CNTRL NV...WITH THE BEST CHANCE OVER THE NRN PART OF ELKO COUNTY. AS UPPER LOW MOVES ACROSS IDAHO ON MONDAY IT WILL BRING DRIER AND COOLER AIR INTO NV ENDING THE THREAT OF TSTMS. HOWEVER BOTH THE GFS/NAM STILL SHOW A LITTLE MOISTURE AND INSTABILITY OVER SRN WHITE PINE COUNTY ASSOCIATED WITH WEAK FRONTAL BOUNDARY. FOR NOW JUST PUT 5-10 POPS IN THE GRIDS WITH NO MENTION OF WEATHER...BUT LATER SHIFTS MIGHT NEED TO PUT IN A MENTION OF TSTMS IF LATER MODEL RUNS CONTINUE TO SHOW THIS SCENARIO. .LONG TERM...MONDAY NIGHT THROUGH SATURDAY. 70KT H3 JET EXITS TO THE EAST MONDAY NIGHT...WITH RIDGING BUILDING IN FROM THE WEST-SOUTHWEST FOR THE RETURN OF DRY AND GENERALLY STABLE CONDITIONS THROUGH NEXT WEEKEND. HIGH TEMPERATURES TUESDAY WILL BE A COUPLE DEGREES BELOW NORMAL...HOWEVER A WARMING TREND BEGINS MID-WEEK...WITH HIGHS WEDNESDAY REBOUNDING TO 2-5 DEGREES ABOVE NORMAL. MOST AREAS WILL CONTINUE TO WARM A DEGREE OR TWO ON THURSDAY AND FRIDAY. ANOTHER UPPER LEVEL LOW IS PROGGED TO APPROACH THE PAC NW NEXT SATURDAY...WITH A 50-60KT H3 JET MOVING INTO EXTREME NW NEVADA. IF THIS VERIFIES...SHOULD BEGIN TO SEE A SLIGHT COOLING TREND...SOME HIGHER CLOUDS MOVING INTO NW NEVADA...AND BY EARLY NEXT WEEK WE COULD SEE INCREASING SW FLOW AND MOISTURE OVER THE CENTRAL HIGHLANDS FOR THE RETURN OF AT LEAST SOME AFTERNOON CUMULUS CLOUDS. && .AVIATION...CEILINGS OF 10-15K WILL PERSIST THROUGH THE EVENING HOURS ACROSS MOST OF NORTHERN AND CENTRAL NEVADA. WILL ALSO SEE ISOLATED TO SCATTERED THUNDERSTORMS IN CENTRAL NEVADA THIS EVENING...WITH THE HIGHEST PROBABILITY OF THUNDERSTORMS BEING LANDER AND EUREKA COUNTIES. SOME STORMS MAY PRODUCE BRIEF MODERATE TO HEAVY RAINS AS WELL AS OUTFLOW WINDS VRB25G40KT. INSTABILITY AND THE THREAT OF THUNDERSTORMS WILL CONTINUE ACROSS NORTH-CENTRAL NEVADA EARLY SUNDAY AFTERNOON...WITH THE THREAT INCREASING OVER EASTERN NEVADA LATER IN THE AFTERNOON. && .FIRE WEATHER...CLOUD COVER HAS INHIBITED CONVECTION THIS AFTN BUT SATELLITE PICS SHOW CLEARING BEGINNING TO TAKE PLACE OVER SOUTH CNTRL NV WHICH WILL ALLOW MORE HEATING THE REST OF THE AFTN. THEREFORE THE BEST CHANCES FOR TSTMS TONIGHT WILL BE OVER CNTRL NV. LEFT ISOLATED TSTMS IN NRN NV ALSO THIS EVENING BUT WITH CLOUD COVER CLEARING LATE THIS AFTN MIGHT NOT BE ENOUGH TIME TO GET TSTMS TO FORM...BUT WAS NOT CONFIDENT ENOUGH TO REMOVE TSTMS FROM THE FCST. WITH UPPER LOW MOVING INTO SWRN OREGON ON SUNDAY MAIN FOCUS FOR TSTMS SUNDAY WILL BE OVER NERN NV AS DRIER AIR WILL MOVE INTO CNTRL NV. WINDS ARE STILL LOOKING MARGINAL FOR RED FLAG CONDITIONS OVER CNTRL NV ZONE 457 FOR SUNDAY AFTN SO WILL CONTINUE WITH THE FIRE WEATHER WATCH FOR NOW AND LET THE MID SHIFT DECIDE WHETHER TO UPGRADE TO A WARNING OR CANCEL IT AFTER THE NEXT MODEL RUN THIS EVENING. AS UPPER LOW MOVES INTO IDAHO MONDAY IT WILL BRING A DRY AIR MASS INTO THE REGION FOR AN END TO THE THREAT OF TSTMS. THESE DRY CONDITIONS WILL CONTINUE THROUGH THE END OF NEXT WEEK. && .LKN WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH IN EFFECT FROM 1 PM SUNDAY UNTIL 9 PM SUNDAY FOR NVZ457. && 91/96/96
Hazardous weather outlook, Jul 11, 3:05 PM PDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 305 PM PDT SAT JUL 11 2009 NVZ013-030>037-121200- NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- WHITE PINE COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- 305 PM PDT SAT JUL 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NEVADA...NORTH CENTRAL NEVADA...NORTHEAST NEVADA...NORTHWEST NEVADA AND SOUTH CENTRAL NEVADA. .DAY ONE...TONIGHT AND SUNDAY. MOISTURE FROM THE SOUTH WILL BRING THE THREAT OF ISOLATED THUNDERSTORMS TO CENTRAL AND EASTERN NEVADA THIS EVENING AND TO NORTHEAST AND NORTH CENTRAL NEVADA SUNDAY AFTERNOON. THE MAIN THREAT FROM ANY STORMS IS STRONG GUSTY WINDS UP TO 50 MPH. A LOW PRESSURE SYSTEM WILL PASS NORTH OF THE STATE SUNDAY. DUE TO THE STRONG AND GUSTY WINDS ASSOCIATED WITH THIS SYSTEM...COMBINED WITH DRIER AIR MOVING INTO THE REGION...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR NORTHERN NYE COUNTY AND THE SOUTHERN PORTIONS OF LANDER AND EUREKA COUNTIES FOR SUNDAY AFTERNOON AND EVENING. PLEASE SEE PRODUCT RNORFWLKN FOR FURTHER MORE DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HIGH PRESSURE WILL BRING DRY WEATHER TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO STANDARD OPERATING PROCEDURE.
Nearby
Red Flag Warnings in Nevada, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.